Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 9, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 10, 2022, 3:35 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 10, 2022, 9:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2022, 3:35 AM CDT (08:35 UTC)
- In effect from
- Apr 10, 2022, 9:00 AM CDT
- Expired
- Apr 10, 2022, 5:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3196 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WWUS74 KTSA 100835 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 335 AM CDT Sun Apr 10 2022 ARZ001-002-010-011-OKZ049-053>076-102200- /O.NEW.KTSA.WI.Y.0009.220410T1400Z-220410T2200Z/ Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 335 AM CDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts 35 to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest Arkansas. * WHEN...From 9 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
493 WWUS74 KTSA 102159 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 459 PM CDT Sun Apr 10 2022 ARZ001-002-010-011-OKZ049-053>076-102300- /O.EXP.KTSA.WI.Y.0009.000000T0000Z-220410T2200Z/ Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 459 PM CDT Sun Apr 10 2022 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... Surface winds continue to decrease late this afternoon and will let the advisory expire. In far northwest Arkansas there may remain a few isolated gusts up near 40 mph over the next hour or so, though winds should begin to weaken. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:36 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 10, 12:36 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1236 AM CDT Sun Apr 10 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 924 PM CDT Sat Apr 9 2022 At mid evening...southeasterly surface winds had weakened with gusts mainly less than 20 mph. However...a surface low deepening over Eastern Colorado is progged to move into Central Kansas overnight and strengthen the pressure gradient across the region. In response...southerly winds are forecast to increase again overnight with gusts of 20 to 35+ mph across much of eastern Oklahoma and northwest Arkansas. The strongest gusts of around 40 mph may end up being in the higher elevations of far southeast Oklahoma and Western Arkansas as 925-mb winds of 40-50KT and 850-mb winds of 50-60KT are forecast tonight. For now will hold off on any wind headlines and let the mid shifts re-evaluate with latest data. Increasing southerly flow over the CWA tonight will aid in increasing low level moisture...with forecast dewpoints back up around 40 deg by 12z Sunday for most locations. These conditions will help to keep temperatures warmer tonight with forecast lows in the 50s for the majority of the CWA. For the evening update...have added minor adjustments to wind/wind gusts tonight into Sunday and also added a few tweaks to hourly temp/dewpoint trends tonight. The rest of the forecast seems to be on track at this time. && .LONG TERM... (Sunday through Saturday) Issued at 145 PM CDT Sat Apr 9 2022 A shortwave trough sliding across the central and northern Plains Sunday will help force a frontal boundary down into northern OK by afternoon, with a dryline trailing south over central/southwest OK. Moisture return will still be ongoing from the recent frontal intrusion into the Gulf, with upper 40s NW to upper 50s SE by evening. Current indications are that storms are not likely thru 00Z as capping holds, with increasing potential during the evening and overnight in the vicinity of the slow moving front. Storms will gradually shift east into NW AR Monday morning. Any storms that develop will pose a large hail and damaging wind threat. The front sags south down into SE OK and W AR Monday afternoon. Will maintain at least slight chance thunder probs with models keeping best convective potential east and south of area. As mentioned previously, a subtropical wave may bring increasing shower and storm chances to SE OK and WC AR Tuesday. There is hints in both the GFS and EC of potential dryline development Tuesday afternoon as well for central/eastern OK. The dryline storms will pose the greatest severe potential, though some severe is possible with the subtropical wave activity as well. The latest 12Z iterations of the GFS and ECMWF remain in some disagreement with the timing of the strong upper storm system that will be ejecting into the Plains Wednesday. FWIW, the 12Z UKMET appears to be leaning toward the slower ECMWF solution with the surface and upper air features. As such, the eastern half of the forecast area (far eastern OK into western AR) stands a better chance of seeing strong to severe storms during the midday and at least early afternoon hours before the front pushes east of the region. The western half of the region behind the front could see a period of near critical fire weather conditions due to expected strong winds and dry air moving in. The next storm system and associated front will bring potential for showers and storms Friday night into Saturday. This will be followed by a cooler weather pattern heading toward Easter Sunday. && .AVIATION... (06Z TAFS) Issued at 1233 AM CDT Sun Apr 10 2022 South winds will continue to increase and will gust to 25 to 35 knots at times the rest of tonight and Sunday. Scattered thunderstorms may affect the northeast Oklahoma and far northwest Arkansas sites Sunday evening. VFR conditions will prevail outside of any thunderstorm activity. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 55 72 58 / 10 40 10 10 FSM 80 61 78 62 / 10 20 30 30 MLC 80 62 79 61 / 0 20 10 10 BVO 83 52 72 53 / 0 40 10 10 FYV 77 56 71 58 / 10 40 50 30 BYV 76 56 70 57 / 10 50 60 30 MKO 79 58 75 58 / 0 30 20 10 MIO 78 53 68 53 / 10 70 40 10 F10 81 59 75 58 / 10 20 10 10 HHW 80 64 83 64 / 10 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....30 AVIATION...05
Hazardous weather outlook, Apr 9, 9:40 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 940 PM CDT Sat Apr 9 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 940 PM CDT Sat Apr 9 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After Midnight. FIRE WEATHER DANGER. RISK...Elevated. AREA...Along and West of Highway 75 in Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Elevated fire weather concerns remained common for locations along and west of Highway 75 in northeast Oklahoma late this evening. Relative humidity values will continue to recover into the overnight hours, which will help to decrease fire weather dangers. However, southerly winds are forecast to increase again through the night with gusts of 20 to 35 mph and locally higher possible across the region. The stronger winds could impact any ongoing fire suppressions. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential...Heavy Rain Potential. THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Multiple periods with both fire weather and severe weather concerns will exist from Sunday into much of next week. Late Sunday afternoon, a cold front will move into northeast Oklahoma. Near the front Sunday evening, a few strong to severe thunderstorms will be possible across far northeast Oklahoma, spreading into northwest Arkansas Sunday night. Large hail and damaging winds will be the primary threats. Thunderstorms are also forecast Monday through Wednesday, although uncertainty in the severe weather details remains high. Some severe thunderstorms are likely during this time frame, especially Tuesday into Wednesday, with significant severe weather impacts possible. Stay tuned to the latest forecasts as details become more certain. Critical fire spread rates are expected behind a surging dryline and cold front Wednesday afternoon. Windy and dry conditions are expected to persist through the end of next week, keeping fire weather concerns elevated. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.